MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon was difficult to remove from the lesion.The 80% stenosed target lesion was located in the saphenous vein graft.A 10mmx4.00mm wolverine coronary cutting balloon was inflated to the rated burst of 12atm.During the procedure, upon removal, it was noted, that the balloon seemed stuck and was difficult to remove.A slow deflation and a negative pressure were applied.And eventually, the device was removed completely from the patient.The device was observed to be bulky and partially deflated.The procedure was completed.No patient complications were reported.
 
Additional Manufacturer Narrative
D4 - lot no: 0031017459.
 
Event or Problem Description
It was reported that the balloon was difficult to remove from the lesion.The 80% stenosed target lesion was located in the saphenous vein graft.A 10mmx4.00mm wolverine coronary cutting balloon was inflated to the rated burst of 12atm.During the procedure, upon removal, it was noted that the balloon seemed stuck and was difficult to remove.A slow deflation and a negative pressure were applied and eventually the device was removed completely from the patient.The device was observed to be bulky and partially deflated.The procedure was completed.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual/tactile inspection was performed.A visual and tactile examination identified multiple kinking along the hypotube.No visible damages along the shaft polymer extrusion.A microscopic examination of the distal extrusion identified a jagged tear in the extrusion.The tear stretched from the guidewire port and extended distally for 5mm in length.A detailed microscopic examination of the balloon material identified no tears or pinholes in the balloon.The balloon exhibited signs of having been inflated with some traces of liquid visible in the balloon.A microscopic examination of the blades identified that approximately 2mm of a proximal section of a distal blade segment was detached and was not returned.The remaining blades and all of the blade pads were fully intact.Tip showed no signs of tip damage.A microscopic examination of the proximal and distal markerbands identified no damage.Using an encore inflation unit an attempt was made to inflate the balloon when a leak was confirmed at the site of the damage in the distal extrusion at the guidewire port.A visual tactile, microscopic and leakage test was performed.A visual and tactile examination identified multiple kinking along the hypotube.Device analysis confirmed that a leak was present in the distal extrusion because of a jagged tear in the extrusion at the site of the port.The tear is consistent with the guidewire being pulled from the device which ripped the wire lumen and outer lumen for a length of 5mm.Further microscopic examination of the balloon identified no tears or holes in the balloon material.However, a microscopic examination of the blades identified that approximately 2mm of a proximal section of a distal blade segment was detached and was not returned.The remaining blades and all of the blade pads were fully intact.No other damage was observed.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC IRELAND LIMITED
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17174924
Report Number2124215-2023-30091
Device Sequence Number17414821
Product Code NWX
UDI-Device Identifier08714729888307
UDI-Public08714729888307
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2025
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0031017459
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/31/2023
Supplement Date Received by Manufacturer06/21/2023
07/20/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/10/2023
08/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown